We experienced a 65-year-old woman with Sjögren's syndrome who presented with acute renal failure, hypergammaglobulinemia with monoclonal gammopathy, and hypocomplementemia. She improved with steroid pulse therapy (methylprednisolone 0.5 g/day for 3 days). This patient had also sensorineural hearing loss, symmetric sensory polyneuropathy of legs, and interstitial lung disease. Ten months after recovery from acute renal failure, low-dose oral prednisolone (0.1 mg/kg/day) was withdrawn. On the third month of steroid withdrawal, acute renal failure recurred with hypergammaglobulinemia, hyperamylasemia, and autoimmune cholangitis-like biochemical derangements, which also responded to steroid pulse therapy (methylprednisolone 0.3 g/day for 3 days). When we would withdraw steroid in a patient with visceral involvement of Sjögren's syndrome, we should consider multiple clinical and laboratorial variables, including erythrocyte sedimentation rate, serum levels of IgG, total protein, C3/C4, CRP, amylase, lipase, and alkaline phosphatase. We report this case which exhibited various unusual manifestations with a review of literature.
|Number of pages||5|
|Journal||Journal of Korean Medical Science|
|Publication status||Published - 1998 Dec 1|
- Kidney failure, acute
- Paraproteinemias (monoclonal gammopathy)
- Sjögren's syndrome
ASJC Scopus subject areas